Hail, Kit Carson
- When
- June 12, 6:55 PM MST
- Where
- Kit Carson County, 12 mi E of Burlington
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.300, -102.050
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 12, 11:45 AM MST, 7 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1245 PM MDT THU JUN 12 2003 TONIGHT...LOW/MID LEVEL THETA-E RIDGE AXIS EXTENDS NORTH-SOUTH ACROSS WESTERN KANSAS. LOW LEVEL UPSLOPE AND VISIBLE SATELLITE IMAGERY SUGGEST PRIMARY THUNDERSTORM FORMATION NEAR THE ROCKIES WITH A SLOW EAST OR SOUTHEAST PROGRESSION. BOTH THE ETA/GFS SUGGEST ANOTHER MESOSCALE CONVECTIVE COMPLEX DEVELOPING THIS EVENING ACROSS EASTERN COLORADO AND PROPAGATING SOUTHEASTWARD ALONG THE INSTABILITY AXIS. BASED ON THE CONVECTIVE PARAMETERS AND MOST LIKELY CONVECTIVE DEVELOPMENT/PROPAGATION WILL GO WITH THE GREATEST RAIN CHANCES ACROSS THE WESTERN/SOUTHERN ZONES. FRIDAY...WITH LEFTOVER BOUNDARIES...ADEQUATE MOISTURE AND ETA SUGGESTING THE REMNANTS OF A CONVECTIVE SYSTEM ACROSS THE REGION...WILL BROADBRUSH CHANCE OF THUNDERSTORMS. CLOUD COVER WILL LIMIT HEATING AND POTENTIAL INSTABILITY. FRIDAY NIGHT/SATURDAY...WITH PASSAGE OF UPPER TROUGH/POSSIBLE CONVECTIVE COMPLEX WILL HOLD ONTO THUNDERSTORM CHANCES FRIDAY EVENING. WILL KEEP SATURDAY DRY IN THE WAKE OF THE TROUGH AND IN CONSIDERABLE CLOUD COVER WHICH WILL LIMIT INSTABILITY. SUNDAY...UPPER RIDGING BEGINS TO DOMINATE. GFS PORTRAYS THE UPPER TROUGH/CONVECTIVE COMPLEX SOUTH OF OUR ZONES...SO WILL KEEP THIS DAY DRY. MONDAY-THURSDAY...BROAD UPPER RIDGING DOMINATES. BASED ON CLIMATOLOGY CANNOT RULE OUT ISOLATED-WIDELY SCATTERED AFTERNOON/EVENING THUNDERSTORMS. HOWEVER...WITH LIMITED MOISTURE AND FOCUSING BOUNDARIES...BELIEVE CHANCES WILL BE TOO MINIMAL TO INCLUDE IN THE FORECAST. GFS GUIDANCE HIGHS LOOK TOO COLD. .GLD...NONE. SR
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1023 AM MDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR THIS AFTERNOON AND EVENING ACROSS THE TRI STATE REGION. AMPLE MOISTURE WILL BE TRANSPORTED TO THE HIGHER TERRAIN OF EASTERN COLORADO. AFTERNOON HEATING ALONG WITH AN UPPER LEVEL DISTURBANCE WILL WORK ON THE LOW LEVEL MOISTURE TO DEVELOP THUNDERSTORMS. INITIALLY THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN OF COLORADO BY EARLY AFTERNOON. THEN THESE STORMS WILL MOVE SLOWLY EASTWARD INTO WESTERN KANSAS AND SOUTHWEST NEBRASKA DURING THE LATE AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON AND EVENING ACROSS THE TRI STATE REGION. THESE STORMS WILL FIRST DEVELOP OVER THE HIGHER TERRAIN OF COLORADO AND THEN MOVE EASTWARD. ON SATURDAY...ISOLATED AFTERNOON THUNDERSTORMS ARE EXPECTED ONLY IN EASTERN COLORADO IN THE HIGHER TERRAIN. THESE STORMS SHOULD DISSIPATE BEFORE REACHING WESTERN KANSAS AND SOUTHWEST NEBRASKA. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. LAMMERS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
620 PM MDT THU JUN 12 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0618 PM 9 NE EDSON KS 1 INCH HAIL
06/12/03 SHERMAN REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
657 PM MDT THU JUN 12 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0649 PM 10 S GOODLAND KS .88 INCH HAIL
06/12/03 SHERMAN REPORTED BY PUBLIC.The Goodland radar (KGLD), 31 km away, was scanning. The volume nearest the first event began at 01:56 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360076, 5360077, 5360078.